Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 28, 2012, 11:49 AM EDT for Suffolk County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 11:49 AM EDT (15:49 UTC)
- Expired
- Sep 28, 2012, 12:45 PM EDT
- In force
- 56 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 37 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
913
WUUS51 KOKX 281549
SVROKX
NYC103-281645-
/O.NEW.KOKX.SV.W.0093.120928T1549Z-120928T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1149 AM EDT FRI SEP 28 2012
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1245 PM EDT...
* AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLD SPRING HARBOR...OR NEAR HUNTINGTON...AND MOVING EAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGTON STATION...CENTERPORT...NORTHPORT...COMMACK...
SMITHTOWN...STONY BROOK...PORT JEFFERSON AND MOUNT SINAI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4087 7346 4093 7351 4095 7349 4094 7344
4091 7341 4096 7341 4096 7339 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4098 7311 4097 7306 4097 7297 4090 7293
4080 7345
TIME...MOT...LOC 1548Z 254DEG 20KT 4088 7343
$$
NV2 follow-up statements
877
WWUS51 KOKX 281618
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1218 PM EDT FRI SEP 28 2012
NYC103-281645-
/O.CON.KOKX.SV.W.0093.000000T0000Z-120928T1645Z/
SUFFOLK NY-
1218 PM EDT FRI SEP 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR SUFFOLK COUNTY...
AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KINGS PARK...OR NEAR NORTHPORT...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NISSEQUOGUE...HEAD OF THE HARBOR...ST. JAMES...STONY BROOK...OLD
FIELD...SETAUKET-EAST SETAUKET...NESCONSET HIGHWAY...POQUOTT...PORT
JEFFERSON STATION...BELLE TERRE...PORT JEFFERSON...MOUNT SINAI...
SOUND BEACH AND MILLER PLACE
LAT...LON 4087 7346 4093 7351 4095 7349 4094 7344
4091 7341 4096 7341 4096 7339 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4098 7311 4097 7306 4097 7297 4090 7293
4080 7345
TIME...MOT...LOC 1618Z 254DEG 20KT 4092 7322
$$
NV737
WWUS51 KOKX 281646
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1246 PM EDT FRI SEP 28 2012
NYC103-281655-
/O.EXP.KOKX.SV.W.0093.000000T0000Z-120928T1645Z/
SUFFOLK NY-
1246 PM EDT FRI SEP 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED SLIGHTLY SO THE WARNING HAS BEEN
ALLOWED TO EXPIRE. WINDS UP TO 40 MPH...SMALL HAIL...AND RAINFALL
RATES OF UP TO 1 1/2 INCHES PER HOUR ARE STILL EXPECTED WITH THIS
STORM.
LAT...LON 4087 7346 4093 7351 4095 7349 4094 7344
4091 7341 4096 7341 4096 7339 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4098 7311 4097 7306 4097 7297 4090 7293
4080 7345
TIME...MOT...LOC 1618Z 254DEG 20KT 4092 7322
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 11:43 AM EDT, 6 minutes earlier.
Area forecast discussion, Sep 28, 11:43 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1143 AM EDT FRI SEP 28 2012
.SYNOPSIS...
LOW PRESSURE WILL RIDE ALONG A STATIONARY FRONT TODAY...AND PASS
EAST TONIGHT. A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL IMPACT
THE REGION OVER THE WEEKEND...FOLLOWED BY WEAK HIGH PRESSURE EARLY
IN THE NEW WEEK. LOW PRESSURE RETURNS FOR THE MID WEEK PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG LOW-LEVEL FORCING AND SHEAR AHEAD OF LOW PRESSURE
APPROACHING NYC AND ASSOCIATED WARM FRONT JUST TO THE SOUTH WILL
ALLOW FOR CONTINUED DEVELOPMENT OF AN AREA OF HEAVY SHOWERS AND
EMBEDDED THUNDERSTORMS. THIS AREA IS EXPECTED TO CONTINUE
TRANSLATING NE INTO SOUTHERN CONNECTICUT THROUGH THE AFTERNOON.
ADDITIONAL SCATTERED SHOWER AND THUNDERSTORMS ACTIVITY EXPECTED
FARTHER WEST UNDER THE LOW.
THUNDER WILL BE ISOLATED. HOWEVER...MARGINAL INSTABILITY AND PLENTY
OF DIRECTIONAL/SPEED WIND SHEAR WILL ALLOW FOR DISCRETE CELLS
THAT COULD ROTATE...AND AN ISOLATED TORNADO CANNOT BE RULED
OUT. COULD SEE A LINE OF CONVECTION DEVELOP JUST SOUTH AHEAD OF
THE LOW AND ALONG THE FRONT.
TEMPS WILL RISE TO ABOVE NORMAL LEVELS...CLOSE TO MOS. WILL BLEND
THE LATEST NUMBERS...AND AGAIN THESE TEMPS WILL GREATLY DEPEND ON
EXACTLY WHERE WARM SECTOR SETS UP.
THERE IS A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
MODELS IN GOOD AGREEMENT WITH HANDLING OF CLOSED UPPER LOW MOVING
SOUTH FROM CANADA AND SETTLING ACROSS THE GREAT LAKES REGION. AT THE
SFC...WEAK LOW PRESSURE SLOWLY MOVES EAST/NORTHEAST TONIGHT...RIDING
ALONG A FRONTAL BOUNDARY.
FOR TONIGHT...SHOWERS MOVE EAST AS THE NIGHT PROGRESSES AS DRIER
AIR SWEEPS IN ACROSS WESTERN SECTIONS. WEAK VORTICITY ADVECTION
OUT AHEAD OF THIS CLOSED LOW COULD TOUCH OFF A SHOWER OR TWO AT
ANY TIME LATER TONIGHT AND THROUGH THE DAY SATURDAY...SO MINIMAL
POPS ARE STILL WARRANTED. HOWEVER...THE BULK OF THE MOISTURE AND
LIFT WILL REMAIN TO THE EAST OF THE CWA DURING THIS TIMEFRAME.
CLOUD COVER TONIGHT SHOULD ENSURE SLIGHTLY ABOVE NORMAL TEMPS.
HOWEVER...THE LINGERING CLOUD COVER SATURDAY WILL ONLY ALLOW THE
MERCURY TO RISE CLOSE TO NORMAL LEVELS. MOS IS QUITE CLOSE DURING
THIS PERIODS...AND A BLEND WILL BE FOLLOWED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
SOMEWHAT UNSETTLED...ALBEIT LIGHT PRECIPITATION IN THE LONG TERM AS
CUT OFF UPPER LEVEL LOW AND NEARLY STATIONARY COLD FRONT WELL OFF
THE EAST COAST ARE THE MAIN PLAYERS TO START OFF THE PERIOD. SURFACE
LOW PRESSURE ALONG THE STALLED FRONTAL BOUNDARY PUSHES AWAY FROM THE
AREA AS THE UPPER LEVEL LOW SITUATED BETWEEN THE HUDSON BAY AND THE
GREAT LAKES MOVES SOUTHWEST TOWARD THE GREAT LAKES ON SATURDAY. WITH
THE UPPER LOW IN THE VICINITY AND COLD POOL ALOFT...THERE WILL BE
SOME INSTABILITY SHOWERS ACROSS THE AREA...WITH THE BEST CHANCES
NORTH AND WEST OF THE NEW YORK METRO AREA.
A PIECE OF ENERGY FROM THE UPPER LEVEL LOW THEN SWINGS ACROSS THE
EASTERN GREAT LAKES AND TRACKS TO THE NORTHEAST SUNDAY INTO MONDAY.
THERE IS A GOOD DEAL OF UNCERTAINTY WITH THE TRACK OF THIS LOW. ALL
MODELS TRACK THIS LOW TO THE NORTH AND EAST OF THE AREA...BUT THE
ECMWF TRACKS THE LOW THROUGH CENTRAL NY...WHILE THE GFS TRACKS IT
ACROSS THE EASTERN GREAT LAKES...AND THE GEM IS CLOSER TO THE
ECMWF...BUT WEAKENS IT AS IT GETS ABSORBED INTO A COASTAL LOW. THE
ECMWF ALSO HAS THIS COASTAL LOW...BUT IT IS FARTHER OFFSHORE...MORE
ALIGNED WITH THE COLD FRONT...AND WEAKER. SO WENT WITH CHANCE POPS
DUE TO UNCERTAINTY.
HIGH PRESSURE BUILDS IN FOR MONDAY NIGHT. LOW PRESSURE FORMS ALONG
THE FRONTAL BOUNDARY OVER THE SOUTHEAST U.S. AND TRACKS NORTHEAST
MONDAY. ECMWF AND GEM TRACKS THE LOW SOUTH AND EAST OF THE
CWA...WITH A SOLID HALF INCH OF QPF...WHILE THE GFS IS MORE
SUPPRESSED WITH HIGH PRESSURE OVER THE REGION FOR TUESDAY. HIGH
PRESSURE BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY...WITH POSSIBLY
ANOTHER SYSTEM POISED TO AFFECT THE REGION AT THE END OF THE WEEK.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A FRONTAL BOUNDARY SOUTH OF THE REGION WILL SLOWLY LIFT NORTH
TOWARDS THE REGION TODAY. A WAVE OF LOW PRESSURE TRAVELING ALONG
THE FRONT...WILL MOVE ACROSS THE AREA TERMINALS THROUGH THE DAY.
FORECAST CONFIDENCE IS LOW.
THE FORECAST...CIGS AND WINDS...WILL DEPEND ON THE TRACK OF THE
LOW AND ASSOCIATED WARM FRONT. THERE REMAINS UNCERTAINTY IN THE
FORECAST AS TO WHETHER OR NOT THE WARM FRONT MOVES ON SHORE THIS
MORNING...AND IF IT DOES HOW FAR NORTH THE WARM FRONT WILL MOVE.
DEPENDING ON HOW FAR NORTH THE FRONT LIFTS...WILL ALSO DEPENDS ON
THE TRACK OF THE LOW.
CIGS WILL GRADUALLY REMAIN BETWEEN 1500 TO 2500 FT. VISIBILITIES
WILL LOWER TO 3 TO 5 SM IN SHOWERS AND FOG. THERE IS A CHANCE
THAT A FEW ISOLATED LOCATIONS FALL TO LESS THAN 3 SM...HOWEVER
WHERE IT DOES...IT SHOULD BE SHORT LIVED.
THERE COULD BE A CHANCE OF SHOWERS AT JUST ABOUT ANY TIME THROUGH
THE DAY...HOWEVER THE BULK OF THE PRECIPITATION APPEARS TO HAVE
SHIFTED TO THE NORTH OF THE TERMINALS. IN ADDITION THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS FROM 15Z-20Z...HOWEVER THUNDER IS
NOT INCLUDED AT THIS TIME WITH THE LOW PROBABILITY AND ISOLATED
COVERAGE.
TONIGHT...MVFR CIGS AND VSBYS ARE EXPECTED WITH LIGHT RAIN OR
DRIZZLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR LOW CONFIDENCE
WIND AND FLIGHT CATEGORY FORECAST.
OUTLOOK FOR 12Z SAT-TUE...
.SAT-TUE...GENERALLY VFR BUT MVFR OR LOWER CONDITIONS POSSIBLE AT
TIMES IN SHOWERS. LOW CONFIDENCE ON DETAILS.
&&
.MARINE...
AS LOW PRESSURE APPROACHES TODAY...WINDS CONTINUE TO INCREASE
THIS MORNING. THESE WINDS WILL THEN DIMINISH LATER IN THE DAY AS
THE LOW MOVES OVERHEAD. SEAS WILL BUILD IN RESPONSE TO THE
INCREASING WINDS AND WAVE WATCH III OUTPUT QUITE REASONABLE.
BY TONIGHT...THE AREA OF LOW PRESSURE AND ASSOCIATED FRONT MOVE
EAST. WINDS WILL DIMINISH TONIGHT AND SATURDAY AS THE PRESSURE
GRADIENT REMAINS QUITE WEAK.
LINGERING ROUGH OCEAN SEAS...MAINLY ACROSS EASTERN WATERS THIS
EVENING...WILL SUBSIDE OVERNIGHT AND SATURDAY.
SUB-SCA CONDS EXPECTED ON THE WATERS THROUGH THE WEEKEND AND INTO
THE START OF THE NEW WEEK.
&&
.HYDROLOGY...
BETWEEN 1 1/2 AND 2 1/1/2 INCHES OF RAIN HAVE FALLEN WITH
DEVELOPING SHOWER AND THUNDERSTORM ACTIVITY OVER PORTIONS ON THE
NYC METRO. RAINFALL RATES OF 1 TO 1 1/2 INCHES PER HOUR ARE EXPECTED
TO CONTINUE WITH HEAVY SHOWER AND EMBEDDED THUNDERSTORMS ACTIVITY
AS IT TRANSLATES NE THROUGH SOUTHERN CT AND NORTH SHORE OF SUFFOLK
COUNTY THROUGH EARLY AFTERNOON. THIS WILL CONTINUE TO CAUSE MINOR
URBAN/POOR DRAINAGE FLOODING WITH ISOLATED FLASH FLOODING IN ANY
TRAINING ACTIVITY. HIGHEST RAINFALL TOTALS OF 1 1/2 TO 2 1/2
INCHES EXPECTED.
ADDITIONAL SCATTERED SHOWER AND TSTM DEVELOPMENT LIKELY
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL HIGH TIDES WITH THE UPCOMING
FULL MOON...PLUS ABOUT 1 TO 1.5 FT OF SURGE AHEAD OF LOW PRESSURE
APPROACHING THE AREA TODAY COULD LEAD TO ISOLATED MINOR COASTAL
FLOODING AT THE TIMES OF HIGH TIDE THIS MORNING IN THE MOST
VULNERABLE LOCATIONS ALONG THE SOUTH FACING COASTLINE OF WESTERN LONG
ISLAND SOUND AND GARDINERS BAYS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ335-338.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
340-345-353-355.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ350.
&&
SYNOPSIS...MPS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...MPS
AVIATION...BC
MARINE...MPS/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...NVHazardous weather outlook, Sep 28, 4:15 AM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 415 AM EDT FRI SEP 28 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-290900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU- 415 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE GUSTY OR EVEN DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-178-179-290900- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 415 AM EDT FRI SEP 28 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE GUSTY OR EVEN DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY DURING THE MORNING HOURS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-290900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 28, 11:21 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1121 AM EDT FRI SEP 28 2012
NYZ078-177-281615-
NORTHERN NASSAU-NORTHWEST SUFFOLK-
1121 AM EDT FRI SEP 28 2012
...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 1118 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GLEN COVE...AND MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR OYSTER BAY BY 1130 AM.
NEAR COLD SPRING HARBOR BY 1145 AM.
NEAR HUNTINGTON BY 1150 AM.
NEAR CENTERPORT BY NOON.
NEAR NORTHPORT BY 1205 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 1/2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS WILL CAUSE MINOR FLOODING OF URBAN
AND POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7372 4085 7366 4090 7364 4092 7357
4092 7352 4090 7349 4093 7351 4095 7349
4094 7344 4091 7341 4096 7340 4093 7335
4093 7328 4091 7321 4094 7315 4097 7316
4098 7313 4092 7308 4078 7366
NVLocal storm report, Sep 28, 11:49 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1149 AM EDT FRI SEP 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM FLASH FLOOD 1 SW WYKAGYL 40.93N 73.81W
09/28/2012 WESTCHESTER NY BROADCAST MEDIA
RAMP CLOSED ON CROSS COUNTY PARKWAY EAST AT HUTCHINSON
PARKWAY
&&
DHThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:46 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens | 119 min |
| Sep 28, 8:59 AM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Sep 28, 10:26 AM EDT | Special Marine Warning | OKX | 64 min | |
| Sep 28, 10:46 AM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, Queens, Suffolk | 44 min |
| Sep 28, 11:19 AM EDT | Special Marine Warning | OKX | 41 min | |
| Sep 28, 11:21 AM EDT | Special Weather Statement | OKX | Nassau | 54 min |
| Sep 28, 11:27 AM EDT | Flash Flood Warning | OKX | Westchester | 93 min |
| Sep 28, 11:55 AM EDT | Special Marine Warning | OKX | 65 min | |
| Sep 28, 12:05 PM EDT | Small Craft Advisory | OKX | 4 hr | |
| Sep 28, 12:48 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Sep 28, 12:52 PM EDT | Areal Flood Advisory | OKX | Suffolk | 53 min |
| Sep 28, 12:58 PM EDT | Special Marine Warning | OKX | 62 min | |
| Sep 28, 1:58 PM EDT | Special Marine Warning | OKX | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.